Thunderstorm Wind, Fremont
- When
- September 5, 2:05 PM MST
- Where
- Fremont County, Shoshoni
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.233, -108.117
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Sep 5, 12:35 PM MST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 135 PM MDT THU SEP 5 2002 FORECAST STILL ON TRACK AS MOISTURE FROM THE REMNANTS OF HURRICANE HERNAN ARE BEING DRAWN NORTHWARD THROUGH SOUTHERN CALIFORNIA AND AS FAR NORTH AS EXTREME SOUTHERN UTAH. AT LEAST THATS THE EXTENT OF THE DEEP LAYERED MOISTURE. THE LEADING EDGE OF THE MID AND UPPER LEVEL MOISTURE IS ALREADY SPREADING INTO SOUTHWESTERN WYOMING. GOES PW SOUNDER SHOWS 1.5 INCH PLUME HAS MOVED NORTHWARD INTO SOUTHERN NEVADA ALREADY WHICH IS ABOUT A HALF INCH MORE THAN THE MODELS WERE FORECASTING. PLUME SEEMS TO BE AIMED RIGHT AT US AND SEE NO REASON TO CHANGE THE FORECAST MUCH. IT APPEARS A WEAK DISTURBANCE OVER SOUTHERN NEVADA OR SOUTHWEST UTAH WILL LIFT NORTH ACROSS OUR WESTERN ZONES OVERNIGHT KEEPING THE THREAT OF STORMS. IDEA OF SCATTERED FOR OUR WESTERN ZONES STILL LOOKS GOOD WITH WIND RIVER BASIN ON EDGE OF THIS SYSTEM. PLUME BECOMES BETTER ENTRENCHED OVER THE WEST ON FRIDAY WITH FIRST OF SPEED MAXES ROTATING ACROSS THE AREA. PLUME GRADUALLY SHIFTS EASTWARD FRIDAY NIGHT AND SATURDAY WITH WIDESPREAD RAIN DEVELOPING ACROSS CENTRAL WYOMING. FRONTAL BOUNDARY SAGGING SOUTH OUT OF MONTANA SHOULD ALSO BE A FOCUS FOR POTENTIALLY HEAVY RAIN SATURDAY AND SUNDAY. GENERALLY FOLLOWED THE AVN AGAIN TODAY WITH WHAT I BELIEVE IS A BETTER DEPICTION OF BOTH THE CURRENT AND FUTURE MOISTURE PLUME. IN ADDITION TO THE PLUME...A SERIES OF SPEED MAXES SHOULD PROVIDE PERIODS OF ENHANCED RIGHT ENTRANCE REGION DYNAMICS DURING THIS ENTIRE EPISODE. IT APPEARS THIS PLUME WILL CAMP OUT OVER OUR AREA THROUGH AT LEAST SUNDAY BEFORE UPPER LOW LIFTS NORTHEAST ACROSS OUR AREA ON MONDAY. ONE DAY OF POTENTIALLY MORE SERIOUS CONVECTION POSSIBLE AS UPPER LOW PASSES BY...FOLLOWED BY GRADUAL CLEARING MONDAY NIGHT OR TUESDAY. MID CREW ADDED IN SOME WRAPAROUND PRECIPITATION FOR TUESDAY MORNING BUT BASED ON CURRENT AVN TIMING THIS MAY BE GONE BY THEN. WILL NOT FLIP FLOP BUT LET MID CREW EXAMINE THIS ONE MORE TIME. AM STILL COUNTING ON SHORTWAVE RIDGING WEDNESDAY AND THURSDAY FOR SLOW WARMUP AND DRY CONDITIONS. A SPECIAL WEATHER STATEMENT WILL BE ISSUED WITH THE AFTERNOON PACKAGE CONCERNING THE DRASTIC CHANGE TO WETTER AND COOLER WEATHER. .RIW...NONE. SKRBAC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
242 PM MDT THU SEP 5 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0223 PM RIVERTON WY 58 MPH TSTM WIND GUST
09/05/02 FREMONT WIND GUST RECORDED AT
RIVERTON AIRPORT
ASOS.REPORTED BY OTHER
RAMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
242 PM MDT THU SEP 5 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0223 PM RIVERTON WY 58 MPH TSTM WIND GUST
09/05/02 FREMONT WIND GUST RECORDED AT
AT THE RIVERTON AIRPORT ASOS.
RAMWYZ001>020-022>028-061100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 300 PM MDT THU SEP 5 2002 ...COOLER AND WETTER WEATHER HEADED FOR WESTERN AND CENTRAL WYOMING WITH THE POTENTIAL FOR HEAVY RAIN... A VERY MOIST WEATHER PATTERN IS IN THE EARLY DEVELOPMENT STAGES OVER THE SOUTHWESTERN UNITED STATES. A DEVELOPING LOW PRESSURE SYSTEM OFF THE WEST COAST WILL DRAW MOISTURE FROM THE REMNANTS OF HURRICANE HERNAN NORTHWARD INTO WYOMING BEGINNING FRIDAY AND CONTINUING THROUGH THE WEEKEND. THE FIRST DISTURBANCE IN THIS SOUTHWEST FLOW WILL MOVE ACROSS WESTERN WYOMING TONIGHT SPREADING SCATTERED SHOWERS AND THUNDERSTORMS. MOISTURE FROM THE REMNANTS OF HURRICANE HERNAN WILL DEEPEN ACROSS THE WESTERN PORTION OF THE STATE ON FRIDAY AND SPREAD ACROSS THE ENTIRE AREA BY SATURDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH LOCALLY HEAVY RAIN POSSIBLE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH SUNDAY AND POSSIBLY INTO MONDAY BEFORE THE ASSOCIATED UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST. RAINFALL AMOUNTS AT THIS TIME ARE STILL UNCERTAIN BUT EARLY INDICATIONS POINT TO BETWEEN ONE HALF AND ONE INCH ACROSS MANY LOWER ELEVATION LOCATIONS WITH 1 TO 2 INCHES IN THE MOUNTAINS BETWEEN FRIDAY AND MONDAY. FARMERS...RANCHERS AND OTHERS WITH OUTDOOR INTERESTS SHOULD BE PREPARED FOR THIS DRASTIC CHANGE TO COOLER AND WETTER WEATHER. STAY TUNED TO YOUR FAVORITE MEDIA OUTLET FOR FURTHER STATEMENTS ON THIS DEVELOPING WEATHER SITUATION. SKRBAC
The Riverton/Lander radar (KRIW), 35 km away, was scanning. The volume nearest the first event began at 21:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2002Every state in 2002This day in weather historyWarnings in Wyoming, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316476.